Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 68, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Dec 26, 2017, 9:41 PM CST. It took effect at Dec 27, 2017, 6:00 AM CST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2017, 9:41 PM CST (03:41 UTC)
- In effect from
- Dec 27, 2017, 6:00 AM CST
- Expired
- Dec 28, 2017, 3:43 AM CST
- In force
- 22 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
066 WHUS74 KBRO 270341 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 941 PM CST Tue Dec 26 2017 ...COLD FRONT LATE TONIGHT WILL BRING STRONG NORTHERLY WINDS ON WEDNESDAY... .A cold front will move through the lower Texas coastal waters late tonight into Wednesday morning. Strong north northeast winds and higher seas will develop behind the front, leading to adverse marine conditions through the day. Conditions are expected to improve Wednesday evening. GMZ130-132-135-271200- /O.NEW.KBRO.SI.Y.0069.171227T1200Z-171228T0300Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 941 PM CST Tue Dec 26 2017 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory for winds, which is in effect from 6 AM to 9 PM CST Wednesday. * WINDS...North around 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-271200- /O.NEW.KBRO.SC.Y.0068.171227T1200Z-171228T0300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 941 PM CST Tue Dec 26 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST WEDNESDAY... The National Weather Service in Brownsville has issued a Small Craft Advisory, which is in effect from 6 AM to 9 PM CST Wednesday. * WINDS...North at 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ CB
5 follow-up statements
254 WHUS74 KBRO 271148 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 548 AM CST Wed Dec 27 2017 ...ADVERSE MARINE CONDITIONS EXPECTED IN THE WAKE OF THE COLD FRONT... .Strong north northeast winds and higher seas will develop in the wake of a cold front, leading to adverse marine conditions through the day. Conditions are expected to improve this evening. GMZ130-132-135-272000- /O.CON.KBRO.SI.Y.0069.171227T1200Z-171228T0300Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 548 AM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...North around 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-272000- /O.CON.KBRO.SC.Y.0068.171227T1200Z-171228T0300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 548 AM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...North at 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
829 WHUS74 KBRO 271434 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 834 AM CST Wed Dec 27 2017 ...Elevated winds and seas today... .Moderate to strong north winds and elevated seas will continue today in the wake of a cold front. Conditions will begin to improve tonight. GMZ130-132-135-272145- /O.CON.KBRO.SI.Y.0069.000000T0000Z-171228T0300Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 834 AM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...North around 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-272145- /O.CON.KBRO.SC.Y.0068.000000T0000Z-171228T0300Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 834 AM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...North 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
216 WHUS74 KBRO 272121 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 321 PM CST Wed Dec 27 2017 ...Elevated winds and seas continues through tonight... .Breezy northerly winds and elevated seas will continue through tonight as surface high pressure builds southward over the region in wake of yesterday's cold front. GMZ150-155-170-175-280300- /O.EXT.KBRO.SC.Y.0068.000000T0000Z-171228T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 321 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...North winds of 20 to 25 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ130-132-135-280300- /O.CON.KBRO.SI.Y.0069.000000T0000Z-171228T0300Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 321 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WINDS...North around 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Brady
170 WHUS74 KBRO 280149 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 749 PM CST Wed Dec 27 2017 ...Elevated winds and seas continues through tonight... .Breezy northerly winds and elevated seas will continue through tonight as surface high pressure builds southward over the region in wake of yesterday's cold front. GMZ130-132-135-281200- /O.EXT.KBRO.SI.Y.0069.000000T0000Z-171228T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 749 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...North around 20 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory for wind means that wind speeds of 20 to 33 knots are expected. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ150-155-170-175-281200- /O.CON.KBRO.SC.Y.0068.000000T0000Z-171228T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 749 PM CST Wed Dec 27 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST THURSDAY... * WINDS...North around 20 knots. * WAVES/SEAS...5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ Brady
388 WHUS74 KBRO 280943 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 343 AM CST Thu Dec 28 2017 ...Marine conditions steadily improving... .Latest marine observations indicate winds and seas have lowered across the lower Texas coastal Waters. The Small Craft Advisory for the Laguna Madre and the Gulf waters has been cancelled. GMZ130-132-135-281045- /O.CAN.KBRO.SI.Y.0069.000000T0000Z-171228T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 343 AM CST Thu Dec 28 2017 ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... The National Weather Service in Brownsville has cancelled the Small Craft Advisory for winds. $$ GMZ150-155-170-175-281045- /O.CAN.KBRO.SC.Y.0068.000000T0000Z-171228T1200Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 343 AM CST Thu Dec 28 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Brownsville has cancelled the Small Craft Advisory. Small craft should exercise caution for today for winds of 15 to 20 knots and seas 4 to 6 feet occasionally 7 feet. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 5:40 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 26, 5:40 PM CST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Brownsville TX 540 PM CST Tue Dec 26 2017 ...00z Aviation Update... .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Pilots can expect a combination of low cloudiness and some visibility concerns through this TAF cycle. The better flight conditions will likely be early this evening with MVFR conditions occurring (even VFR from time to time has been realized). This will quickly change as a frontal boundary moves into the region later tonight and Wednesday morning. Surface winds will be light and may vary to start, however, surface flow will increase by mid to late morning Wednesday. There is a signal for both IFR CIGS/VIS for all terminals later tonight and into the day Wednesday, however, the MFE terminal may see less visibility concerns by tomorrow afternoon. We may flirt with LIFR CIGS at times for BRO and HRL. && .PREV DISCUSSION... /issued 308 PM CST Tue Dec 26 2017/ SHORT TERM (Tonight through Wednesday Night): Colder weather is on the way, with a cold front expected across the ranchlands and brush country between 9 pm and 3 am tonight, and arriving in the lower valley between 3 am and 9 am Wednesday morning. Low temperatures tonight will range from the upper 40s across the ranchlands and brush country to the lower 60s for the lower valley. Temperatures will not rise much at all on Wednesday, maybe a degree or two as colder air filters into the area on moderate north northeast winds. Wednesday night low temperatures will drop into the 40s areawide, with a few upper 30s possible across the ranchlands and brush country. Will see fog tonight ahead of the front as winds remain light, remaining stubborn through the Wednesday morning hours, with thick low clouds setting up in an overrunning situation Wednesday during the day, supporting a chance of light rain as well. LONG TERM (Thursday through Tuesday): The remnants of the front will stall offshore, converting over to a coastal trough by Thursday. Models are in agreement with keeping this feature near the coast through at least Friday, with light rain expected for the region, especially along the coast near the trough. The forecast for the weekend and into the New Years holiday is still muddled, as models have very different solutions. The trough will dissipate as southerly return flow develops ahead of the next front. This will bring a day of near normal temperatures right around 70. The models all bring the cold front back through the region later Sunday, with cooling in its wake. Most models are keeping the coldest air well to the north, with only a modest cool down behind the front. One model is way different from this solution, and looking at how it arrives at this solution, it needs to be discounted for this run. Using the remaining model guidance, have shown a cool down through Sunday evening, with a cool north wind at the dawn of the new year. Overall confidence on this is still low for now, until models can start agreeing closer to the event. MARINE: Now through Wednesday night: Light winds and low seas will continue through Wednesday morning when a cold front will move across the area. Winds will turn to northeast later today and then more to north overnight. North northeast winds will strengthen to advisory criteria from dawn to dusk Wednesday, potentially including the Laguna Madre for a few hours. Seas will build to seven feet briefly late Wednesday. Conditions will improve Wednesday night as a coastal trough forms, allowing winds and seas to decrease as upstream high pressure simultaneously starts to slowly shift east. Thursday through Sunday: A weak coastal trough will continue to produce modest northeast flow across the Gulf waters Thursday and Friday. The northeasterly fetch will keep swells elevated at 4 to 5 feet going into the weekend. Winds will shift more easterly Saturday as the trough decreases, but winds will increase to 10 to 15 knots. This holds swells at 3 to 4 feet through the weekend. The next front will move through the coastal waters later Sunday evening, with a brisk north breeze and more increasing swells for the first half of next week. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 65/55/62
Hazardous weather outlook, Dec 26, 3:44 PM CST, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 344 PM CST Tue Dec 26 2017 TXZ248>257-272145- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 344 PM CST Tue Dec 26 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Wednesday morning through Friday and again Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-272145- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 344 PM CST Tue Dec 26 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories may be needed for portions of the lower Texas coastal waters Wednesday morning through Thursday and again Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 9:41 PM CST | Small Craft Advisory for Winds | BRO | 30 hr |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.